MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN XLPE PS INSERT SZ 3-4 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453247
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.Device batch number was not provided; thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed in warnings and precautions, postoperative section that use extreme care in patient handling is needed and postoperative patient care and directions and warnings to patients by physicians are extremely important.Protected weight bearing with external support is recommended for a period of time to allow healing.Normal daily activity may be resumed at the physician¿s direction.Patients should be directed to seek medical opinion before entering potentially adverse environments that could affect the performance of the implant.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, joint laxity, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b) (4).
 
Event or Problem Description
It was reported that, after tka surgery had been performed, the surgeon revised lgn xlpe ps insert sz 3-4 11mm due to instability.It was decided to exchange a smaller 11mm thickness for a 13mm thickness.The health status of the patient is unknown.

Brand Name
LGN XLPE PS INSERT SZ 3-4 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19591861
Report Number1020279-2024-01229
Device Sequence Number12864370
Product Code JWH
UDI-Device Identifier00885556255896
UDI-Public00885556255896
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71453247
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown